Alert archive / Colorado / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 237, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 25, 2014, 4:52 PM MDT for Douglas County, Elbert County, Colorado. It was in force for 23 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2014, 4:52 PM MDT (22:52 UTC)
- Expired
- Aug 25, 2014, 5:15 PM MDT
- In force
- 23 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Douglas County, CO, Elbert County, CO
The radar
The Denver radar (KFTG), 38 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 5:02 PM MDT | HAIL 1 | Parker, CO | |
| Aug 25, 5:07 PM MDT | TSTM WND GST 66 | 5 E Parker, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 25, 4:21 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1541 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
046
WUUS55 KBOU 252252
SVRBOU
COC035-039-252315-
/O.NEW.KBOU.SV.W.0237.140825T2252Z-140825T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
452 PM MDT MON AUG 25 2014
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ELBERT COUNTY IN EAST CENTRAL COLORADO...
NORTHEASTERN DOUGLAS COUNTY IN NORTHEAST COLORADO...
* UNTIL 515 PM MDT
* AT 452 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER THE
PINERY...OR 21 MILES SOUTHEAST OF DENVER...MOVING NORTHEAST AT 45
MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PARKER...SURREY RIDGE...FRANKTOWN... PONDEROSA PARK AND THE PINERY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3934 10480 3952 10489 3957 10476 3956 10441
3944 10437
TIME...MOT...LOC 2252Z 241DEG 37KT 3947 10475
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
BARJENBRUCH2 follow-up statements
236
WWUS55 KBOU 252259
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
459 PM MDT MON AUG 25 2014
COC035-039-252315-
/O.CON.KBOU.SV.W.0237.000000T0000Z-140825T2315Z/
ELBERT CO-DOUGLAS CO-
459 PM MDT MON AUG 25 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR NORTHWESTERN ELBERT AND NORTHEASTERN DOUGLAS COUNTIES...
AT 458 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR THE PINERY...
OR 21 MILES SOUTHEAST OF DENVER...MOVING NORTHEAST AT 40 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS. FUNNEL
CLOUDS HAVE ALSO BEEN REPORTED WITH THIS STORM.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PARKER...THE PINERY...PONDEROSA PARK AND FRANKTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
LAT...LON 3939 10476 3951 10479 3957 10476 3956 10441
3944 10437
TIME...MOT...LOC 2258Z 241DEG 34KT 3949 10470
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
BARJENBRUCH550
WWUS55 KBOU 252318
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
518 PM MDT MON AUG 25 2014
COC035-039-252327-
/O.EXP.KBOU.SV.W.0237.000000T0000Z-140825T2315Z/
ELBERT CO-DOUGLAS CO-
518 PM MDT MON AUG 25 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ELBERT AND
NORTHEASTERN DOUGLAS COUNTIES HAS EXPIRED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
HOWEVER...STRONG WINDS TO AROUND 50 MPH...TORRENTIAL RAIN...AND
SMALL HAIL CAN BE EXPECTED AS THE STORM CONTINUES TO MOVE NORTHEAST
INTO ARAPAHOE COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
MONDAY AFTERNOON FOR NORTHEAST COLORADO.
LAT...LON 3939 10476 3951 10479 3957 10476 3956 10441
3944 10437
TIME...MOT...LOC 2315Z 241DEG 37KT 3949 10470
$$
BARJENBRUCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:34 PM MDT, 2 hours 18 minutes earlier.
Area forecast discussion, Aug 25, 2:34 PM MDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 234 PM MDT MON AUG 25 2014 .SHORT TERM...(THIS AFTERNOON THROUGH TUESDAY) ISSUED AT 234 PM MDT MON AUG 25 2014 COOL AIRMASS HAS MOVED OVER NORTHEAST COLORADO TODAY. EASTERLY LOW LEVEL FLOW HAS INCREASED DEW POINTS THROUGH THE DAY. AS THE AIRMASS CONTINUES TO SLOWLY WARM...THE CAP SHOULD BE BROKEN. STORMS ARE STARTING TO FORM OVER THE HIGHER TERRAIN AND WILL SPREAD EASTWARD THROUGH THE LATE AFTERNOON AND EVENING. STILL A CHANCE FOR SEVERE WEATHER TODAY. SURFACE BASED CAPES WILL CLIMB TO AROUND 1000 J/KG. THIS COMBINED WITH GOOD SHEAR SHOULD RESULT IN A FEW SEVERE STORMS. BEST CHANCE FOR SEVERE WEATHER WILL BE EAST OF I-25 WHERE THE GREATEST MOISTURE AND INSTABILITY WILL RESIDE. HAIL UP TO GOLF BALL SIZE AND WIND GUSTS TO 60 MPH WILL BE POSSIBLE. BECAUSE OF THE SHEAR AND SOMEWHAT LOW LCL...CAN'T RULE OUT A BRIEF TORNADO. SHOWERS AND STORMS WILL PROGRESS EASTWARD THIS EVENING AND IS EXPECTED TO END AROUND OR JUST AFTER MIDNIGHT. DUE THE MOIST SOUTHWEST FLOW ALOFT WILL KEEP LOW POPS IN THE FORECAST FOR LATE TONIGHT AND EARLY TUESDAY. LOW CLOUDS ARE EXPECTED TUESDAY MORNING AND PERHAPS FOG BECAUSE OF THE MOIST LOW LEVELS. SOUTHWEST FLOW ALOFT WILL PREVAIL OVER COLORADO TUESDAY AROUND A CLOSED LOW OVER THE GREAT BASIN. APPEARS THERE WILL BE A WAVE THAT WILL AFFECT THE AREA LATE TUESDAY AFTERNOON AND INTO TUESDAY NIGHT. MOISTURE WILL CONTINUE TO INCREASE WITH PRECIPITABLE WATER VALUES CLIMBING TO AN INCH TO 1.25 ALONG THE FRONT RANGE AND ACROSS THE EASTERN PLAINS. CAPES MAY CLIMB UP TO 2000 J/KG IF TEMPERATURES ARE ABLE TO REACH THE MID TO UPPER 70S. SO THERE WILL BE A CHANCE FOR SEVERE THUNDERSTORMS AGAIN TUESDAY AFTERNOON. BECAUSE OF THE MOIST AIRMASS THERE WILL ALSO BE A SLIGHT CHANCE FOR FLASH FLOODING. STORMS WILL BE MOVING AT A GOOD CLIP...SO THE THREAT WILL BE ON THE LOW SIDE. .LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY) ISSUED AT 234 PM MDT MON AUG 25 2014 FOR WEDNESDAY AND WEDNESDAY EVENING THE MODELS HAVE BECOME IN BETTER AGREEMENT WITH THE PLACEMENT OF THE LOW THAT REACHES CENTRAL UTAH BY 12Z ON WEDNESDAY. IT CONTINUES TO PROGRESS THROUGH THE REGION THURSDAY BY 12Z BRINGING AN ABUNDANT AMOUNT OF MOISTURE AHEAD OF IT WEDNESDAY AFTERNOON AND INTO THE EVENING. ALONG WITH THE MOISTURE THERE IS DECENT QG ASCENT AND INSTABILITY ON BOTH WEDNESDAY EVENING AND THURSDAY WHEN THE TROUGH MOVES OVER THE CWA. INCREASED POPS ON WEDNESDAY OVER MOUNTAINS AND OVER THE FAR NORTHEAST CORNER. OVER THE PLAINS AND FRONT RANGE ENOUGH WARMING OCCURS ALOFT THAT CONDITIONS WILL INCLUDE MORE RAIN SHOWERS WITH JUST A SLIGHT CHANCE OF THUNDERSTORMS EARLY WEDNESDAY. WILL KEEP TEMPERATURES BELOW SEASONAL NORMALS THROUGH THURSDAY WITH A MIXTURE OF RAIN AND SNOW SHOWERS OVERNIGHT WEDNESDAY INTO THURSDAY FOR AREAS ABOVE TIMBERLINE. PW VALUES ARE STILL HIGH WEDNESDAY THROUGH THURSDAY MORNING AT 0.80-1.00. THERE IS LIGHT STORM MOTION BETWEEN 7 AND 10 KTS SO A POSSIBLE PROLONGED HEAVY RAIN EVENT EXISTS FOR WEDNESDAY EVENING. SYSTEM WILL MOVE OUT OF THE CWA BY FRIDAY AFTERNOON WARMING TEMPERATURES. AS RIDGING MOVES IN AND SURFACE HIGH PRESSURE DOMINATES THE REGION LOOK FOR TEMPERATURES TO RETURN TO SEASONAL NORMALS OVER THE WEEKEND. && .AVIATION...(FOR THE TAFS THROUGH 18Z TUESDAY MORNING) ISSUED AT 234 PM MDT MON AUG 25 2014 THERE WILL BE A CHANCE FOR THUNDERSTORMS IN THE DENVER AREA THROUGH ABOUT 06Z...THOUGH THE BEST TIME WILL BE 22Z TO 02Z. HAIL...WIND GUSTS TO 40 KNOTS AND HEAVY RAIN WILL BE POSSIBLE WITH THE STORMS. BECAUSE OF THE MOIST AIRMASS...LOW CLOUDS ARE EXPECTED AND FOG WILL BE POSSIBLE 09Z TO 15Z TUESDAY. IF LOW CLOUDS FORM...CEILINGS SHOULD BE LESS THAN 2000 FEET. THUNDERSTORMS WILL BE LIKELY AGAIN TUESDAY AFTERNOON AND EVENING ACROSS THE DENVER AREA. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MEIER LONG TERM...BOWEN AVIATION...MEIER
Hazardous weather outlook, Aug 25, 7:59 AM MDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 759 AM MDT MON AUG 25 2014 COZ030>051-261400- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 759 AM MDT MON AUG 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO INITIALLY FORM OVER THE MOUNTAINS EARLY THIS AFTERNOON. THE STORMS WILL THEN SPREAD ONTO THE PLAINS LATER THIS AFTERNOON AND EVENING. A FEW STORMS COULD BECOME SEVERE WITH LARGE HAIL AND WIND GUSTS TO 60 MPH. SOME LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE FROM THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY IT WILL REMAIN UNSETTLED TUESDAY THROUGH THURSDAY AS AN UPPER LEVEL TROUGH PASSES SLOWLY ACROSS THE STATE. THIS WILL BRING A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS EACH DAY TUESDAY THROUGH THURSDAY. TEMPERATURES WILL CONTINUE TO BE BELOW SEASONAL NORMALS. FRIDAY THROUGH SUNDAY...A RIDGE OF HIGH PRESSURE BUILDING OVER THE WEST WILL BRING WARMER AND DRIER WEATHER BACK INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 9:42 PM MDT | Special Weather Statement | BOU | Elbert | 48 min |
| Aug 25, 4:00 PM MDT | Severe Thunderstorm Warning | BOU | Douglas | 24 min |
| Aug 25, 5:14 PM MDT | Severe Thunderstorm Warning | BOU | Adams | 31 min |
| Aug 25, 5:47 PM MDT | Severe Thunderstorm Warning | BOU | Adams | 28 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.